Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Las Vegas, NV

September 8, 2006San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 8, 2006, 5:36 PM PDT for San Bernardino County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2006, 5:36 PM PDT (00:36 UTC)
Expired
Sep 8, 2006, 6:02 PM PDT
In force
26 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 090037
SVRVEF
CAC071-090115-
/O.NEW.KVEF.SV.W.0084.060909T0036Z-060909T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 PM PDT FRI SEP 8 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 615 PM PDT.

* AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER
  EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 18 MILES SOUTHWEST OF
  CAL NEV ARI...AND WAS MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER THE EXTREME EASTERN 
  PORTIONS OF THE MOJAVE NATIONAL PRESERVE THROUGH 615 PM PDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3522 11501 3511 11519 3492 11509 3502 11482

$$

MORGAN
1 follow-up statement
000 
WWUS55 KVEF 090102
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PDT FRI SEP 8 2006

CAC071-090111-
/O.CAN.KVEF.SV.W.0084.000000T0000Z-060909T0115Z/
SAN BERNARDINO CA-
601 PM PDT FRI SEP 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...

AT 6 PM PDT...RADAR INDICATED THAT THE THUNDERSTORM OVER THE FAR 
EASTERN MOJAVE NATIONAL PRESERVE HAD WEAKENED. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM PDT.

LAT...LON 3522 11501 3511 11519 3492 11509 3502 11482

$$

MORGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 8:45 AM PDT, 8 hours 51 minutes earlier.

Area forecast discussion, Sep 8, 8:45 AM PDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 AM PDT FRI SEP 8 2006

.SYNOPSIS...DRIER AND MORE STABLE AIR WILL SPREAD ACROSS THE REGION
FROM WEST TO EAST TODAY AND THROUGH THE WEEKEND. DECREASING
THUNDERSTORM COVERAGE CAN BE EXPECTED THIS AFTERNOON FOLLOWED BY
GENERALLY DRY CONDITIONS AND NEAR NORMAL TEMPERATURES SATURDAY AND
SUNDAY.
&&

.UPDATE...SOME CLOUDS STARTING TO BUILD ALONG CLARK/MOHAVE BORDER
ALTHOUGH RADAR RETURNS STILL NEAR ZERO. WILL HAVE TO KEEP A
CLOSE EYE TO SEE IF STORMS START TO FIRE IN THE NEXT COUPLE OF
HOURS. LATEST MSAS DP PLOT INDICATES TONGUE OF MODERATELY MOIST AIR
EXTENDING ACROSS EASTERN HALF OF THE CWA...THEREFORE STILL THINK WE
WILL HAVE SOME CONVECTIVE ACTIVITY TODAY. LI VALUES ALSO PROGGED TO
BE MODERATELY FAVORABLE FOR CONVECTION ALTHOUGH VALUES OF LESS THAN
MINUS SIX FROM THE NAM SEEM TOO LOW. BOTH GFS AND NAM NOT DOING A
GOOD JOB WITH THEIR MOISTURE FIELDS WHEN COMPARED TO OBS SO WILL PUT
MORE WEIGHT ON THE RUC FOR SHORT TERM FORECASTS. IT INDICATES A VORT
MAX WILL GO ACROSS SOUTHEASTERN AREA LATER THIS MORNING AND INTO THE
AFTERNOON. MAY HAVE TO ISSUE AN UPDATED PACKAGE LATER THIS MORNING
WITH HIGHER POPS FOR TODAY AND THIS EVENING FOR EASTERN AREAS IF
SATELLITE AND RADAR SHOWS ANY SIGNS OF ACTIVITY. FOR NOW WILL NOT
MAKE ANY CHANGES.
&&

.SHORT TERM...THE DRYING AND STABILIZING TREND WILL BE DEVELOPING
TODAY AS THE UPPER LOW OVER UTAH LIFTS TO THE NORTHEAST AND A WEAK
SHORTWAVE RIDGE MOVES OVER NEVADA BY THIS AFTERNOON. THIS WILL LEAD
TO A DEGREE OR TWO C OF WARMING AT 500 MB. ALSO THE UPPER LEVEL JET
SHIFTS IN A WAY THAT PLACES THE LEFT REAR ENTRANCE REGION OVER THE
FORECAST AREA THIS AFTERNOON WHICH WILL BE LESS FAVORABLE FOR BROAD
UPWARD MOTION. THE LATEST GFS IS A LITTLE FASTER AT DRYING AND
STABILIZING FROM WEST TO EAST THIS AFTERNOON THAN THE NAM. THIS MAY
BE PARTLY DUE TO THE FACT THAT THE NAM INDICATES WHAT APPEARS TO BE
A LOW LEVEL SURGE WITH 20KT SOUTHERLY WINDS AT 850 MB UP THE
COLORADO RIVER BETWEEN 12Z AND 18Z. THIS DOES NOT APPEAR LIKELY
GIVEN THE THUNDERSTORM COMPLEXES WHICH ROLLED FROM NORTH TO SOUTH
DOWN THE COLORADO RIVER VALLEY OVERNIGHT. WILL GO WITH THE MODEL
DRYING TRENDS AND UNFORTUNATELY...DUE TO A POWER OUTAGE...THERE WILL
BE NO 12Z DRA SOUNDING FOR ADDITIONAL INSIGHT. NO MENTION OF
THUNDERSTORMS FOR THE LAS VEGAS VALLEY TODAY AND ONLY 20 POPS
ELSEWHERE AROUND CLARK COUNTY. LINCOLN AND MOHAVE COUNTIES SHOULD
SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. DRY WESTERLY
FLOW TAKES BETTER CONTROL OF THE AREA BY SATURDAY FOLLOWED BY A
RIDGE DEVELOPING OVER THE WEST COAST SUNDAY. TEMPS SHOULD BE NEAR
NORMAL AS INDICATED BY MOS GUIDANCE.

.LONG TERM...WAS PREOCCUPIED WITH ACTIVE WEATHER IN CWA DURING THE
EVENING SO NOT MUCH TIME LEFT FOR GRIDS AND MODEL EXAMINATION. THE
EXTENDED LOOKS TO BE QUIET. THE WEEKEND SHOULD HAVE SEEN THE
MOISTURE DRIVEN OUT. HIGH PRESSURE BUILDS SETS UP OVER THE WESTERN
STATES WITH THE MODELS SHOWING THIS TO GIVE WAY TO NORTHWEST FLOW
OVER THE AREAS THAT WILL KEEP THE AREA DRY AS WELL. TEMPERATURES
WILL CLIMB AT FEW DEGREES FROM THEIR EARLY WEEK BELOW NORMAL TO NEAR
NORMAL BY THE END OF THE EXTENDED.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE
.AZ...NONE.
.CA...NONE.

BELL/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Local storm report, Sep 8, 12:02 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1202 PM PDT FRI SEP 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     HENDERSON               36.03N 115.00W
09/07/2006  M0 MPH           CLARK              NV   MESONET

            MARLAN WALKER INTERNATIONAL SCHOOL MEASURED WIND GUSTS TO
            62 MPH. TREE LIMBS DOWN AROUND SCHOOL..NO OTHER OBSERVED
            DAMAGE.

1115 PM     TSTM WND GST     BULLHEAD CITY           35.15N 114.56W
09/07/2006  M0 MPH           MOHAVE             AZ   PUBLIC

            GUST 72 MPH WITH TSTM APPROACHING.

1120 PM     TSTM WND GST     OATMAN                  35.03N 114.38W
09/07/2006  M0 MPH           MOHAVE             AZ   PUBLIC

            G 70 MPH...PEA SIZE HAIL...0.95 RAIN IN 20 MINS...WASHES
            RUNNING....THE HIGHEST SEEN IN 12 YRS...

1120 PM     TSTM WND GST     15 NE KINGMAN           35.36N 113.84W
09/07/2006  M0 MPH           MOHAVE             AZ   PUBLIC

            G 74 MPH...MINOR FLOODING

&&

CSCHLOTT
Local storm report, Sep 8, 4:03 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PDT FRI SEP 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLASH FLOOD      FURNACE CREEK           36.45N 116.85W
09/07/2006                   INYO               CA   PARK/FOREST SRVC

            FURNACE CREEK RECEIVED 0.52 INCHES OF RAINFALL THURSDAY
            EVENING. A UNOFFICIAL RAIN GUAGE 3 MILES NORTH OF THE
            VISITORS CENTER RECEIVED 1.00 INCH OF RAIN.SIGNIFICANT
            DAMAGE OCCURRED ALONG HIGHWAY 190 WHERE ECHO CANYON
            REACHES FURNACE CREEK WASH AND TO THE SOUTH.THREE
            EMPLOYESS CARS WERE WASHED AWAY NEAR FURNACE CREEK INN.

&&

CSCHLOTT

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.